MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE A-OK OPHTHALMIC KNIVES; KNIFE, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE A-OK OPHTHALMIC KNIVES; KNIFE, OPHTHALMIC
Catalog Number 8065992761
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that an ophthalmic blades were found to be dull during surgery.The surgery was completed without product replacement.Procedure details and patient impact were not reported.Additional information has been requested but none received till date.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.A sample was not received at the manufacturing site for evaluation for the report of slit knife inside the custom pak was not sharp; therefore, the condition of the product could not be verified.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.A sample was not received at the manufacturing site and no lot information was provided; therefore, the root cause for the customer complaint issue cannot be determined.The cause of the reported event cannot be determined with the information obtained; therefore, specific action with regards to this complaint cannot be taken.The manufacturer internal reference number is: (b)(4).

Brand Name
A-OK OPHTHALMIC KNIVES
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19790882
Report Number2523835-2024-01769
Device Sequence Number14490396
Product Code HNN
UDI-Device Identifier00380659927614
UDI-Public00380659927614
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065992761
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date10/23/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK SURGICAL PROCEDURE PACK
Patient SexUnknown